MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr:the return product consisted of an ffr comet pressure wire connected to the occ cable.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.There were 2 severe kinks located 177cm from the tip and at the occ handle.There was peeled coating at the 177cm location.The tip showed stretched coils.The occ handle was connected to the ffr link for signal verification.The signal was not present as designed.The sensor port was inspected to verify that the sensor was connected to the fiber optic.It was noticed that the sensor was in the correct location in the sensor port.The wire was gently moved back and forth to see if the sensor would move.The sensor did not move which verifies that the fiber optics were connected to the sensor.The proximal end of the wire was inspected for any fiber optic cracks or damage and that is was polished correctly.The wire end showed no damage.The guidewires distal tip was removed to view the sensor inside the shaft and view for damage.No sensor face damage was noticed.The coefficient values were confirmed to be programmed per specification.The sensor port showed no residue of body fluids.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The pressure/signal issue was confirmed.
 
Event or Problem Description
Reportable based on device analysis completed on 23jul2020.The target lesion was located in the stenosis distal left main artery.This comet pressure wire was selected and equalized successfully performed in the aorta.They wire was then placed in the circumflex artery, however, there was no signal from the comet wire to the screen.The ffr link was turned off and back on but there was still no signal.The procedure was completed with another of the same device.No patient complications were reported and the patients status is stable.However, device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10363700
Report Number2134265-2020-10439
Device Sequence Number3043928
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025004222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR